Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 1, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 17, 2016, 2:51 PM MST for 4 counties in Idaho; Harney County, Malheur County, Oregon. It took effect at Feb 18, 2016, 1:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 2:51 PM MST (21:51 UTC)
- In effect from
- Feb 18, 2016, 1:00 PM MST
- Expired
- Feb 18, 2016, 6:47 PM MST
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 77 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478 WWUS75 KBOI 172151 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 251 PM MST WED FEB 17 2016 ...STRONG WINDS ARE EXPECTED TOMORROW AFTERNOON-EVENING... .AS THE BACKSIDE OF TOMORROW/S SYSTEM PASSES OVER THE REGION...STRONG WINDS ALOFT WILL BE ABLE TO MIX DOWN TO THE SURFACE. THIS WILL BRING A PERIOD OF ADVISORY LEVEL WESTERLY WINDS...WITH WINDS CREEPING UP FOR 1-2 HOURS BEFORE-HAND. WINDS WILL QUICKLY DROP OFF THURSDAY EVENING AS THE SYSTEM MAKES IT/S WAY EAST. AREAS MOST AFFECTED WILL BE THE HIGHER ELEVATIONS /LIKELY THOSE ABOVE 4500 FT/ SOUTH OF THE SNAKE RIVER. EXPECTING STRONG WINDS IN THE MOUNTAINS NORTH OF THE SNAKE RIVER AS WELL. IDZ015-016-029-030-ORZ061-063-180630- /O.NEW.KBOI.WI.Y.0001.160218T2000Z-160219T0300Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY- 251 PM MST WED FEB 17 2016 /151 PM PST WED FEB 17 2016/ ...WIND ADVISORY IN EFFECT FROM 1 PM MST /NOON PST/ TO 8 PM MST /7 PM PST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM MST /NOON PST/ TO 8 PM MST /7 PM PST/ THURSDAY. * WINDS...WESTERLY 25-35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY ALONG NORTH- SOUTH ORIENTED ROADS...AND FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
732 WWUS75 KBOI 180544 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1044 PM MST WED FEB 17 2016 ...VERY WINDY THURSDAY AFTERNOON AND EVENING IN SOUTHEAST OREGON AND SOUTHERN IDAHO... .STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE BRINGING A PERIOD OF ADVISORY LEVEL WINDS THURSDAY AFTERNOON AND EVENING TO SOUTHEAST OREGON AND SOUTHERN IDAHO. WINDS WILL DIMINISH THURSDAY NIGHT. AREAS MOST AFFECTED WILL BE THE HIGHER OPEN TERRAIN IN HARNEY AND MALHEUR COUNTIES IN OREGON...AND THE MAGIC VALLEY AND SOUTHERN HIGHLANDS IN IDAHO. IDZ015-016-029-030-ORZ061-063-181400- /O.CON.KBOI.WI.Y.0001.160218T2000Z-160219T0300Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY- 1044 PM MST WED FEB 17 2016 /944 PM PST WED FEB 17 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /NOON PST/ TO 8 PM MST /7 PM PST/ THURSDAY... * TIMING...THURSDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH THURSDAY EVENING. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG NORTH- SOUTH ORIENTED ROADS...AND FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
773 WWUS75 KBOI 181135 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 435 AM MST THU FEB 18 2016 ...VERY WINDY THIS AFTERNOON AND EVENING IN SOUTHEAST OREGON AND SOUTHERN IDAHO... .STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE BRINGING A PERIOD OF ADVISORY LEVEL WINDS THURSDAY AFTERNOON AND EVENING TO SOUTHEAST OREGON AND SOUTHERN IDAHO. WINDS WILL DIMINISH THURSDAY NIGHT. AREAS MOST AFFECTED WILL BE THE HIGHER OPEN TERRAIN IN HARNEY AND MALHEUR COUNTIES IN OREGON...AND THE MAGIC VALLEY AND SOUTHERN HIGHLANDS IN IDAHO. WE WILL ALSO SEE BRIEFLY NOTABLE WINDS IN THE MORNING...AS A COLD FRONT WITH SHOWERS MOVES THROUGH THE AREA. BRIEF GUSTS AS HIGH AS 50 MPH. IDZ015-016-029-030-ORZ061-063-182000- /O.CON.KBOI.WI.Y.0001.160218T2000Z-160219T0300Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY- 435 AM MST THU FEB 18 2016 /335 AM PST THU FEB 18 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /NOON PST/ THIS AFTERNOON TO 8 PM MST /7 PM PST/ THIS EVENING... * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH THURSDAY EVENING. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG NORTH- SOUTH ORIENTED ROADS...AND FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
960 WWUS75 KBOI 181940 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1240 PM MST THU FEB 18 2016 IDZ015-016-029-030-ORZ061-063-190300- /O.CON.KBOI.WI.Y.0001.160218T2000Z-160219T0300Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY- 1240 PM MST THU FEB 18 2016 /1140 AM PST THU FEB 18 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH- PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
769 WWUS75 KBOI 190147 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 647 PM MST THU FEB 18 2016 IDZ015-016-029-030-ORZ061-063-190300- /O.CAN.KBOI.WI.Y.0001.000000T0000Z-160219T0300Z/ SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY- 647 PM MST THU FEB 18 2016 /547 PM PST THU FEB 18 2016/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS IN SOUTHEAST OREGON AND SOUTHERN IDAHO. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 17, 10:02 AM MST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 17, 10:02 AM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1002 AM MST WED FEB 17 2016 .DISCUSSION...REGION IS UNDER A GOOD SOUTHWEST FLOW TODAY WITH AN OVERCAST CLOUD SHIELD THAT IS NOT EXPECTED TO CLEAR AHEAD OF INCOMING TROUGH. CHANGED THE FORECAST TO ELEVATE THE WINDS IN THE SOUTHERN PORTIONS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO...MAINLY ALONG THE NEVADA BORDER THROUGH THIS AFTERNOON. TROUGH SHOULD SPREAD PRECIPITATION ACROSS THE REGION BEFORE DAWN WITH SNOW ABOVE 6500-7000 FEET MSL. OTHERWISE...FORECAST IS TRACK. && .AVIATION...VFR CONDITIONS TODAY SOUTHEAST OREGON AND SOUTHWEST IDAHO. MTN SNOW AND IFR CONDITIONS DEVELOP BY 12Z THURSDAY ABOVE 5K MSL IN THE SW ID MTNS. GUSTY SURFACE WINDS THROUGH THURSDAY WITH SPEEDS GENERALLY 15 TO 25 KTS. STRONGER WINDS WILL BLOW ACROSS HIGHER TERRAIN OF SOUTHEAST OREGON AND SOUTHWEST IDAHO...SOUTH OF THE SNAKE RIVER TODAY AND THURSDAY. STRONG SOUTHWEST WINDS ALOFT /BETWEEN 6K-10K MSL/ OF 25 TO 45 KTS TODAY...SHIFTING TO THE WEST AND INCREASING TO 40-60 KTS ON THURSDAY. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH THURSDAY...STRONG SW FLOW ALOFT AHEAD OF AN APPROACHING TROUGH WILL CONTINUE TODAY THROUGH MIDDAY THU. AS THE TROUGH FLATTENS...WHAT IS LEFT OF IT/S AXIS MOVES THROUGH THU AND PUSHES A COLD FRONT THROUGH EARLY IN THE DAY. WE WILL END UP IN ZONAL ALOFT FLOW LATE THU AFTERNOON. THIS TROUGH...THOUGH IT IS WEAKENING AS IT APPROACHES...WILL STILL BRING WIDESPREAD PRECIP TO THE REGION. ISOLATED TO SCATTERED SHOWERS WILL DEVELOP THIS AFTERNOON MAINLY ACROSS THE NORTHERN MTNS...INCREASING AND SPREADING TO LOWER ELEVATIONS AND ACROSS THE SOUTH AFTER MIDNIGHT. SOUTHEAST WINDS IN THE SNAKE RIVER PLAIN WILL INITIALLY INHIBIT PRECIP...BUT IT LOOKS LIKE THE AMOUNT OF MOISTURE WILL OVERWHELM THIS AND MUCH OF THE PLAIN WILL SEE PRECIP BEFORE DAWN... CONTINUING INTO THE MORNING HOURS. BY AFTERNOON MUCH OF THE PRECIP WILL HAVE MOVED OFF INTO THE MTNS OF SW IDAHO...BUT A SECONDARY SMALL SHORTWAVE TROUGH WILL MOVE INTO SE OREGON AND KEEP POPS ENHANCED. TEMPS TODAY WILL BE QUITE MILD EVEN THOUGH WE WILL SEE PLENTY OF CLOUD COVER. OVERNIGHT TONIGHT TEMPS WILL BE HELD UP BY THE WIND AND CLOUDS...RESULTING IN TEMPS 10 TO NEARLY 20 DEGREES ABOVE NORMAL. THU...WITH POST-FRONTAL COOLER AIR STREAMING IN AND WIDESPREAD SHOWERS...WILL BE MUCH COOLER...AND HAVE MAINTAINED FORECAST MUCH BELOW MAV GUIDANCE. WINDS IN SE OREGON WILL BE NOTABLE THU AFTERNOON...BUT IT APPEARS AT THIS TIME THAT THEY WILL NOT QUITE MAKE WIND ADVISORY CRITERIA. FINALLY...THE FLOOD WATCH THAT WAS ISSUED FOR THE MALHEUR RIVER NEAR VALE WILL BE EXAMINED LATER TODAY. AS OF 3 AM MST...THE RIVER HAD TURNED AND WAS HEADED BACK DOWN...BUT REMAINED WITHIN A FOOT AND A HALF OF FLOOD STAGE. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THURSDAY NIGHT THROUGH SATURDAY A PROGRESSIVE PATTERN WILL KEEP SKIES MOSTLY CLOUDY WITH PERIODS OF PRECIPITATION MAINLY NORTH OF BURNS AND ONTARIO AND OVER THE CENTRAL IDAHO MOUNTAINS. HEAVIEST AMOUNTS WILL BE OVER THE HIGHER TERRAIN OF CENTRAL IDAHO WHERE 5 TO 10 INCHES OF NEW SNOW COULD ACCUMULATE ABOVE 6000 FEET BY SATURDAY NIGHT. SUNDAY THROUGH TUESDAY AN UPPER LEVEL HIGH PRESSURE RIDGE WILL ENSURE DRY WEATHER FOR MOST OF OUR AREA...ALTHOUGH A WEAK DISTURBANCE WILL BRING ANOTHER ROUND OF SNOW SHOWERS TO OUR NORTHERN MOUNTAIN ZONES SUNDAY NIGHT INTO MONDAY MORNING. TEMPERATURES WILL CONTINUE MILD...MORE TYPICAL OF MARCH THAN FEBRUARY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...AB AVIATION.....DG PREV SHORT TERM...SP PREV LONG TERM....RD
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:15 PM MST | River Flood Watch | BOI | Malheur | 12 hr |
Nearby
Wind Advisories in Idaho, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.